Florida, 2001

Hail in Florida, March 15, 2001

March 15, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 15, 8:42 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 15, 8:42 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EST THU MAR 15 2001

SATELLITE AND RADAR INDICATING A TRAIN ECHOING OF CELLS...FROM THE
NORTHEAST GULF INTO NORTHEAST FLORIDA. THIS WILL LIKELY LAST AT LEAST
INTO THE REMAINDER OF THE EVENING...AND MAYBE LONGER. MAY HAVE A
PROBLEM WITH LOCALLY HEAVY RAIN IN A FEW AREAS. UPDATED NE FL ZONES
TO RAISE POPS TO NEAR 100 PERCENT. MUCH LOWER POPS IN SE GA AND 50
PCT POPS IN OUR SE ZONES. 00Z SOUNDING INDICATING ATMOSPHERE PLENTY
JUICY WITH PW 1.75 INCHES...LI OF -4...AND K INDEX 36. WITH DAYTIME
HEATING OVER AND MUCH LOWER HELICITIES...APPEARS THE THREAT FOR
SEVERE WX IS MUCH LOWER. HOWEVER...WITH PERSISTENT SW FLOW OF 40
KNOTS AT LOW LEVELS...MAY SEE A FEW STRONG STORMS AND WILL HANDLE
THESE WITH SIGNIFICANT WEATHER ALERTS.

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH TO 60 NM OFFSHORE.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH TO 60 NM OFFSHORE.

FORECASTER EIGHT

In the hours before

Local storm report, Mar 15, 6:58 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
658 PM EST THU MAR 15 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0459 PM    5 N STARKE                FL   WIND DAMAGE
03/15/01   BRADFORD                       LAW ENFORCEMENT REPORTED
                                          LARGE LIMBS WERE BLOWN DOWN

0415 PM    ARLINGTON                 FL   WIND DAMAGE
03/15/01   DUVAL                          GENERAL PUBLIC REPORTED
                                          LARGE TREES WERE BLOWN DOWN

0320 PM    WHITE SPRINGS             FL   .75 INCH HAIL
03/15/01   HAMILTON                       REPORTED BY EMERGENCY
                                          MANAGEMENT

0310 PM    LIVE OAK                  FL   .75 INCH HAIL
03/15/01   SUWANNEE N                      REPORTED BY EMERGENCY
                                          MANAGEMENT

FJ
Special weather statement, Mar 15, 8:35 PM EST, 12 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 PM EST THU MAR 15 2001

...A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER NORTHEAST
FLORIDA AND EXTREME SOUTHEAST GEORGIA...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
REGION TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY
WINDS IN EXCESS OF 50 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. THE
SHOWERS AND THUNDERSTORMS WILL BE MOVING RAPIDLY NORTHEAST AT 35 TO
45 MPH. THE THUNDERSTORMS WILL MAINLY BE IN CLUSTERS AND LINES.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE POSSIBLE OVER NORTHEAST FLORIDA OVERNIGHT. THERE
IS ALSO A CHANCE OF LOCALIZED FLOODING ACROSS THIS AREA. STAY TUNED
TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR
YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THE
WEATHER TONIGHT.

ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...
SPOTTERS SHOULD CONTINUE TO MONITOR THIS ACTIVE WEATHER PATTERN
MAINLY IN THE NORTHEAST FLORIDA AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alachua

When
March 15, 8:47 PM EST
Where
Alachua County, Alachua
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.783, -82.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234016.